MAUDE Adverse Event Report: DATUM DENTAL LTD. OSSIX BONE; BONE GRAFTING MATERIAL, ANIMAL SOURCE

DATUM DENTAL LTD. OSSIX BONE; BONE GRAFTING MATERIAL, ANIMAL SOURCE
Model Number OXB0500
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Difficulty Chewing (4522); Osteomyelitis (4533); Swelling/ Edema (4577)
Date of Event 08/21/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A doctor reported that they removed teeth 15-16 and placed ossix bone in a socket preservation procedure.The doctor did not hydrate the material prior to placement.The patient indicated 3 days post procedure that they developed swelling and were prescribed amoxicillin.At the one-week post-op visit, the doctor noted slight swelling and prescribed the patient medrol dose pack.Later the patient called to indicate their jaw felt stiff and they were prescribed cyclobenzaprine muscle relaxant.The patient later developed swelling at the angle of her mandible and was instructed to go to the emergency room by treating doctor.The treating doctor at the er diagnosed the patient with osteomyelitis and they were referred to an infectious disease specialist who placed the patient on iv antibiotics therapy for 2 days.The patient returned to the reporting office approximately one month post procedure to be seen by the maxillofacial surgeon and they noted there were no signs of osteomyelitis.The wound was reopened and the office performed an irrigation and debridement.The treating office indicated, the patient has not followed up with the infectious disease specialist and is not taking their prescriptions as directed.Regardless, the swelling is resolved and the surgical site is healing well.The office is unsure what caused the osteomyelitis.

Brand Name
OSSIX BONE
Common Device Name
BONE GRAFTING MATERIAL, ANIMAL SOURCE
Manufacturer (Section D)
DATUM DENTAL LTD.
1 bat sheva st.
lod, 71201 0
IS  712010
Manufacturer (Section G)
DATUM DENTAL LTD.
1 bat sheva st.
lod 71201
Manufacturer Contact
1 bat sheva st.
lod, 71201-01
MDR Report Key15577264
Report Number3010626093-2022-00003
Device Sequence Number15299800
Product Code NPM
UDI-Device Identifier07290015477253
UDI-Public7290015477253
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K163714
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,User Facility,Distributor
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 10/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/12/2024
Device Model NumberOXB0500
Device Lot NumberOB50000213
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/14/2022
Initial Report FDA Received Date10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexFemale